Alert archive / New Jersey / High Wind Watches in 2010

High Wind Watch 1, NWS Philadelphia/Mount Holly

September 29, 2010Sussex County, Delaware; Atlantic County, Cape May County, New Jersey

NWS Philadelphia/Mount Holly issued this high wind watch at Sep 29, 2010, 4:00 AM EDT for Sussex County, Delaware; Atlantic County, Cape May County, New Jersey. It took effect at Sep 30, 2010, 9:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 29, 2010, 4:00 AM EDT (08:00 UTC)
In effect from
Sep 30, 2010, 9:00 AM EDT
Expired
Sep 29, 2010, 3:24 PM EDT
In force
Issued by
NWS Philadelphia/Mount Holly

Counties Sussex County, DE, Atlantic County, NJ, Cape May County, NJ

The radar

The Dover AFB radar (KDOX), 52 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2010-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 153 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2010-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
153 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

147 
WWUS71 KPHI 290800
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
400 AM EDT WED SEP 29 2010

...THERE IS A POTENTIAL FOR HIGH WINDS THURSDAY...

.TROPICAL LOW PRESSURE WILL RIDE UP THE EAST COAST TONIGHT AND
THURSDAY...AND MOVE AWAY THURSDAY NIGHT.

DEZ003-004-NJZ022>025-292000-
/O.NEW.KPHI.HW.A.0001.100930T1300Z-100930T2200Z/
INLAND SUSSEX-DELAWARE BEACHES-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
INCLUDING THE CITIES OF...GEORGETOWN...REHOBOTH BEACH...
HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY
400 AM EDT WED SEP 29 2010

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON. 

STRONG WINDS JUST OFF THE GROUND THURSDAY MORNING MIGHT MIX TO
THE SURFACE...ESPECIALLY IN ANY HEAVIER RAIN OR THUNDERSTORMS.
WINDS OF 25 TO 35 MILES AN HOUR MIGHT GUST UP TO 60 MILES AN HOUR
FROM MID MORNING INTO THE AFTERNOON...ESPECIALLY NEAR THE COAST
AND BAYS.

AS THE STORM MOVES NORTHWARD...THE STRONGEST WINDS WILL SUBSIDE
BY THURSDAY EVENING. ISOLATED TO SCATTERED DAMAGE OR POWER OUTAGES
MAY RESULT IF THESE WINDS OCCUR. AS THE EVENT NEARS AND CONFIDENCE
GROWS...A HIGH WIND WARNING MAY BE ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
658 
WWUS71 KPHI 291924
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
324 PM EDT WED SEP 29 2010

...GUSTY WINDS EXPECTED THURSDAY AND THURSDAY NIGHT...

DEZ003-004-NJZ022>025-301000-
/O.UPG.KPHI.HW.A.0001.100930T1300Z-100930T2200Z/
/O.NEW.KPHI.WI.Y.0007.100930T1200Z-101001T0400Z/
INLAND SUSSEX-DELAWARE BEACHES-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
INCLUDING THE CITIES OF...GEORGETOWN...REHOBOTH BEACH...
HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY
324 PM EDT WED SEP 29 2010

...WIND ADVISORY IN EFFECT FROM 8 AM THURSDAY TO MIDNIGHT EDT
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THURSDAY TO MIDNIGHT EDT
THURSDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A LOW PRESSURE SYSTEM WILL TRACK NORTHWARD UP THE MIDDLE 
ATLANTIC COAST TONIGHT AND THURSDAY. AS THE LOW MOVES NORTHWARD, THE 
GRADIENT WILL INCREASE BRINGING STRONG WINDS ACROSS THE AREA. 

THE STRONG WINDS JUST ABOVE THE SURFACE ARE EXPECTED TO MIX DOWN, 
ESPECIALLY IN ANY HEAVIER RAIN OR THUNDERSTORMS. SUSTAINED WINDS OF 
25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED TO OCCUR FROM MID 
MORNING THROUGH THE AFTERNOON, WITH THE HIGHEST GUSTS ALONG THE 
COAST AND BAYS. AS THE SYSTEM MAKES ITS WAY NORTHWARD, THE WINDS 
WILL START TO DECREASE INTO THURSDAY EVENING. 

THE STRONG WIND GUSTS MAY TAKE DOWN TREE LIMBS AND UTILITY WIRES.  
TREES MAY COME DOWN DUE TO THE SATURATED GROUND.

ALSO, THESE CONDITIONS ALONG WITH LEAVES STILL REMAINING ON THE 
TREES MAY CAUSE DAMAGE TO OCCUR WITH BELOW ADVISORY WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NJZ013-014-020-026-027-301000-
/O.NEW.KPHI.WI.Y.0007.100930T1200Z-101001T0400Z/
WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...FREEHOLD...SANDY HOOK...JACKSON...
LONG BEACH ISLAND...WHARTON STATE FOREST
324 PM EDT WED SEP 29 2010

...WIND ADVISORY IN EFFECT FROM 8 AM THURSDAY TO MIDNIGHT EDT
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THURSDAY TO MIDNIGHT EDT
THURSDAY NIGHT. 

A LOW PRESSURE SYSTEM WILL TRACK NORTHWARD UP THE MIDDLE 
ATLANTIC COAST TONIGHT AND THURSDAY. AS THE LOW MOVES NORTHWARD, THE 
GRADIENT WILL INCREASE BRINGING STRONG WINDS ACROSS THE AREA. 

THE STRONG WINDS JUST ABOVE THE SURFACE ARE EXPECTED TO MIX DOWN, 
ESPECIALLY IN ANY HEAVIER RAIN OR THUNDERSTORMS. SUSTAINED WINDS OF 
25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED TO OCCUR FROM MID 
MORNING THROUGH THE AFTERNOON, WITH THE HIGHEST GUSTS ALONG THE 
COAST. AS THE SYSTEM MAKES ITS WAY NORTHWARD, THE WINDS WILL
START TO DECREASE INTO THURSDAY EVENING.

THE STRONG WIND GUSTS MAY TAKE DOWN TREE LIMBS AND UTILITY WIRES.  
TREES MAY COME DOWN DUE TO THE SATURATED GROUND.

ALSO, THESE CONDITIONS ALONG WITH LEAVES STILL REMAINING ON THE 
TREES MAY CAUSE DAMAGE TO OCCUR WITH BELOW ADVISORY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DEZ001-002-MDZ008-012-015-019-020-NJZ008>010-012-015>019-021-
PAZ067>071-301000-
/O.NEW.KPHI.WI.Y.0007.100930T1500Z-101001T0000Z/
NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-MORRIS-
HUNTERDON-SOMERSET-MIDDLESEX-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CUMBERLAND-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...ELKTON...
CHESTERTOWN...CENTREVILLE...EASTON...DENTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...TRENTON...PENNSVILLE...
GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...
MILLVILLE...WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA...
PHILADELPHIA
324 PM EDT WED SEP 29 2010

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY. 

A LOW PRESSURE SYSTEM WILL TRACK NORTHWARD UP THE MIDDLE 
ATLANTIC COAST TONIGHT AND THURSDAY. AS THE LOW MOVES NORTHWARD, THE 
GRADIENT WILL INCREASE BRINGING STRONG WINDS ACROSS THE AREA. 

THE STRONG WINDS JUST ABOVE THE SURFACE ARE EXPECTED TO MIX DOWN, 
ESPECIALLY IN ANY HEAVIER RAIN OR THUNDERSTORMS. SUSTAINED WINDS OF 
25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TO OCCUR FROM
LATE MORNING THROUGH THE AFTERNOON, WITH THE HIGHEST GUSTS ALONG
THE COAST AND BAYS. AS THE SYSTEM MAKES ITS WAY NORTHWARD, THE
WINDS WILL START TO DECREASE INTO THURSDAY EVENING.

THE STRONG WIND GUSTS MAY TAKE DOWN TREE LIMBS AND UTILITY WIRES.  
TREES MAY COME DOWN DUE TO THE SATURATED GROUND.

ALSO, THESE CONDITIONS ALONG WITH LEAVES STILL REMAINING ON THE 
TREES MAY CAUSE DAMAGE TO OCCUR WITH BELOW ADVISORY WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MEOLA/HAYES

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this high wind watch went out at Sep 29, 3:45 AM EDT, 15 minutes earlier.

Area forecast discussion, Sep 29, 3:45 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 AM EDT WED SEP 29 2010

.SYNOPSIS...
WEAK HIGH PRESSURE OVER OUR REGION THIS MORNING WILL GIVE WAY TO
TROPICAL LOW PRESSURE THIS AFTERNOON AND TONIGHT. THIS POTENT LOW
WILL BE OVER SOUTHERN FLORIDA AND ALONG THE EASTERN FLORIDA COAST
THIS AFTERNOON...AND MOVE NORTHWARD ALONG THE EAST COAST TONIGHT
AND THURSDAY. THE LOW WILL MOVE NORTHEAST OF OUR AREA LATER THURSDAY
NIGHT. HIGH PRESSURE OVER THE UPPER MISSISSIPPI VALLEY AND WESTERN
GREAT LAKES FRIDAY WILL BUILD SLOWLY TOWARD OUR AREA DURING THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WEATHER WHICH QUIETED TUESDAY AFTERNOON AND EVENING WILL TAKE A TURN
FOR THE WORSE AGAIN THIS AFTERNOON...AS A POTENT STORM GATHERS
ENERGY AND HEADS NORTHWARD FROM FLORIDA TODAY. THE MAIN EFFECTS
WILL BE TONIGHT AND ESPECIALLY THURSDAY...WITH SOME LEFTOVERS
INTO THURSDAY NIGHT AND FRIDAY AS THE HYDROLOGY PLAYS OUT. SEE THE
HYDROLOGY SECTION BELOW FOR MORE DETAILS.

WEAK HIGH PRESSURE WAS BUILDING OVER OUR REGION THIS MORNING IN THE
WAKE OF THE DYING TROUGH NOW JUST OFFSHORE. HOWEVER...HIGH CLOUDS
WERE ALREADY THREATENING OUR SOUTHERN ZONES BEFORE SUNRISE...AND
THESE WILL MOVE INTO DELAWARE MARYLAND AND SOUTHERN NEW JERSEY LATER
THIS MORNING. WHERE SKIES CLEARED, WINDS WERE LIGHT, AND LOW LEVEL
MOISTURE REMAINED HIGH...PATCHY FOG WAS OCCURRING OVER NORTHWESTERN
NEW JERSEY. THIS SHOULD DISSIPATE SHORTLY AFTER SUNRISE.

AS CLOUDS OVERSPREAD THE AREA SOME RAIN WILL MOVE INTO OUR SOUTHERN
AND CENTRAL ZONES LATER THIS MORNING AND THIS AFTERNOON
RESPECTIVELY...HOWEVER THE MAIN EVENT SEEMS TO BE WAITING FOR
TONIGHT. TIMING FOR TODAY ON THE GFS AND NAM...AND EVEN THE RECENTLY
ARRIVED ECMWF...WAS VERY SIMILAR. SUNSHINE THIS MORNING WILL
FADE BY LATE MORNING SOUTH AND BY EARLY AFTERNOON CENTRAL AND NORTH.

MOS TEMPERATURES WERE SIMILAR AND WERE USED.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
RAINFALL STARTING IN EARNEST LATER TONIGHT...AT ITS HEIGHT THURSDAY
AND TAPERING OFF THURSDAY NIGHT...IS LOOKING LIKE IT WILL BE
EXCESSIVE AND MAY CAUSE FLOODING AND EVEN SOME FLASH FLOODING AS THE
TROPICAL CHARACTERISTICS WORK TO CREATE A POTENTIALLY SERIOUS
SITUATION. WITH DEEP TROPICAL MOISTURE AND STRONG STORM INFLOW TO
THE REGION...ACTING ON UPSLOPE AREAS IN SOME CASES...THE SITUATION
DICTATES THAT A FLOOD WATCH BE ISSUED. WITH THE MAIN IMPACTS THOUGHT
TO BE FOR STREAMS AND CREEKS...AND POSSIBLY EVEN SOME OF THE LARGER
RIVERS AS TIME GOES ON...A FLOOD WATCH HAS BEEN ISSUED FOR THE
ENTIRE AREA STARTING SHORTLY AFTER MIDNIGHT TONIGHT AND PERSISTING
THROUGH MIDNIGHT THURSDAY NIGHT. RAIN AMOUNTS OF 2 TO 4 INCHES...
WITH LOCALLY HIGHER AMOUNTS OF 5 TO 7 INCHES...ARE EXPECTED. THIS
REPRESENTS SOMEWHAT OF AN INCREASE OVER THE INHERITED FORECAST...
ALSO TAKING INTO ACCOUNTS THE DURATION OF PRECIPITATION. ALSO...
WITH THE 00Z GFS AND ECMWF IN AGREEMENT...THE AXIS OF HIGHER RAIN
AMOUNTS LOOKS A BIT FURTHER EAST NOW SO RAIN AMOUNTS WERE
INCREASED ACROSS THE BOARD.

EVEN WITH THE PRESENT MODELED STORM TRACK...IT STILL LOOKS LIKE OUR
WESTERN AREAS WILL RECEIVE MORE RAIN THAN THE EAST. PERHAPS THE
SUSQUEHANNA VALLEY AND EASTERN PENNSYLVANIA WILL BE THE MAIN TARGET
AREAS...ALTHOUGH CONFIDENCE IS NOW NO HIGHER THAN LOW TO ALMOST
MODERATE ON THAT. THE GFS MAY HAVE SOME CONVECTIVE FEEDBACK
ISSUES...BUT BOTH THE NAM AND THE GFS HAD SOME VERY SIMILAR
SOLUTIONS IN MOISTURE AND OMEGA FIELDS. ISOLATED THUNDER WAS ADDED
TO THE SOUTHERN AREAS FOR THURSDAY BASED ON (MODEST) MODEL CAPES...
ESPECIALLY THE NAM.

AS THE STORM PULLS AWAY TO THE NORTHEAST DURING THURSDAY NIGHT
RAIN IS FORECAST TO TAPER OFF...WITH RESIDUAL RUNOFF THE PROBLEM
THEREAFTER.

THE NEXT PROBLEM IS THE WIND. MODEL CROSS SECTIONS SHOW A LOWERING
JET ENTERING THE FORECAST AREA THURSDAY MORNING. GFS MODEL
SOUNDINGS SUGGEST MIXING MAY BE LIMITED BY THE STRONG WARM AIR
ADVECTION...BUT GFS 925 HPA WINDS OF 80 KNOTS OVER SOUTHERN
DELAWARE AND THE NEARBY OFFSHORE WATERS GRAB ONE/S ATTENTION. EVEN
IF HALF OF THAT MIXES TO THE SURFACE...SOME (NEAR) WARNING WIND
GUSTS MAY OCCUR OVER SUSSEX COUNTY DELAWARE AND SOUTHEASTERN NEW
JERSEY MAINLY AT AND NEAR THE COASTS. ISOLATED TO SCATTERED DAMAGE
IN THESE AREAS IS NOT OUT OF THE QUESTION IF WINDS GUST TO 40 TO
50 KNOTS...SO A HIGH WIND WATCH HAS BEEN ISSUED WITH ONLY MODERATE
CONFIDENCE AT THIS POINT. WIND ADVISORIES MAY BE NEEDED TO
SURROUND/AUGMENT THE WATCH/WARNING AREA LATER ON.

FRIDAY LOOKS DRY AND COOLER WITH HIGH PRESSURE WELL TO THE WEST.

INHERITED TEMPERATURES WERE TWEAKED SLIGHTLY BASED ON THE LATEST MEX
DATA.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A LONG WAVE TROUGH IS FORECAST TO INFLUENCE OUR REGION OVER THE
WEEKEND. THE GUIDANCE DIFFERS A BIT ON THE UPPER PATTERN AND THE
LONG WAVE TROUGH FOR THE EARLY PART OF THE NEW WEEK.

AT THE SURFACE, WE ARE EXPECTING HIGH PRESSURE TO BUILD INTO OUR
REGION GRADUALLY FROM THE NORTHWEST FROM FRIDAY NIGHT THROUGH
TUESDAY. DRY WEATHER CONDITIONS ARE FORECAST.

TEMPERATURES ARE EXPECTED TO BE A BIT BELOW NORMAL DURING THE PERIOD
FROM SATURDAY THROUGH TUESDAY. IT APPEARS AS THOUGH WE MAY SEE SOME
FROST IN OUR NORTHERN COUNTIES FROM LATE SUNDAY NIGHT INTO EARLY
MONDAY MORNING.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

AT 233OZ, CONDITIONS WERE VFR AT OUR TAF SITES WITH ONE EXCEPTION.
STRATUS WITH BASES AROUND 800 FEET CONTINUED TO LINGER AT KACY. IT
APPEARS AS THOUGH THE STRATUS WILL DRIFT TO THE EAST AND KACY SHOULD
BECOME VFR BY 0200Z.

MEANWHILE, A WEAK SURFACE FRONT SHOULD PASS ACROSS OUR REGION FROM
WEST TO EAST BETWEEN 0200Z AND 0600Z. AHEAD OF THE BOUNDARY THE WIND
SHOULD REMAIN FROM THE SOUTH AROUND 6 0R 8 KNOTS. ONCE THE BOUNDARY
PASSES THE WIND IS FORECAST TO BECOME LIGHT AND EITHER VARIABLE OR
FROM THE WEST.

THERE IS SOME QUESTION REGARDING LOW CLOUDS AND FOG AROUND DAYBREAK
ON WEDNESDAY. THE COMPUTER GUIDANCE IS SUGGESTING THE THERE IS A LOW
PROBABILITY. HOWEVER, WITH THE WIND BECOMING LIGHT AND WITH THE
RECENT RAINFALL WE HAVE HINTED AT SOME FOG AT KRDG, KTTN AND KMIV.
WE WILL SEE HOW THINGS PROGRESS DURING THE COURSE OF THE NIGHT AND
WE WILL MAKE ADJUSTMENTS IF NECESSARY.

VFR CONDITIONS ARE EXPECTED FOR THE DAYLIGHT HOURS ON WEDNESDAY. A
FAIRLY LIGHT WIND, LESS THAN 10 KNOTS, SHOULD BACK FROM THE
SOUTHWEST TO THE SOUTH AT MOST LOCATIONS.

OUTLOOK...
THE POTENTIAL FOR A SIGNIFICANT RAIN EVENT EXISTS FROM WEDNESDAY
NIGHT INTO THURSDAY NIGHT. LESS THAN IDEAL FLYING CONDITIONS ARE
EXPECTED FOR MUCH OF THAT TIME PERIOD. HIGH PRESSURE AND DRY WEATHER
IS FORECAST TO BUILD DOWN FROM THE NORTHWEST FOR FRIDAY, SATURDAY
AND SUNDAY.

&&

.MARINE...
THE COLD FRONT WILL CROSS OUR WATERS EARLY TONIGHT. WINDS HAVE LOST
THEIR GUSTINESS. SEAS ON THE OCEAN REMAIN 6 TO 8 FEET, SO THE SMALL
CRAFT ADVISORY WILL REMAIN IN EFFECT, AT LEAST THROUGH WEDNESDAY. IT
IS POSSIBLE THAT SEAS COULD DROP BELOW ADVISORY CRITERIA WEDNESDAY
NIGHT, BUT THE LOWER CONDITIONS WILL BE SHORT LIVED, AS LOW PRESSURE
IS FORECAST TO MOVE UP THE FRONT ALONG THE EAST COAST. HIGHER WINDS
AND SEAS ARE EXPECTED TO RETURN IN THE THURSDAY INTO FRIDAY TIME
PERIOD. A PERIOD OF GALE CONDITIONS WITH RESULTANT HIGHER WAVES MAY
OCCUR THURSDAY INTO THURSDAY NIGHT. THIS WILL PRODUCE VERY ROUGH
SURF AND A HIGH RISK OF RIP CURRENTS. AS THE LOW PULLS OFF TO THE
NORTHEAST, HIGH PRESSURE WILL PUSH DOWN FROM THE GREAT LAKES. THIS
WILL SUPPLY US WITH A FAIRLY STRONG NORTHERLY GRADIENT THROUGH MUCH
OF THE WEEKEND AND COULD PROLONG THE ADVISORY WINDS AND/OR SEAS FOR,
AT LEAST, PART OF THE WEEKEND.

&&

.TIDES/COASTAL FLOODING...
AS WITH MOST STORMS APPROACHING FROM THE SOUTH, THE TRACK AND
TIMING WILL HAVE A HUGE EFFECT ON WATER LEVELS AND POSSIBLE
TIDAL FLOODING. SINCE WE ARE STILL 36 TO 48 HOURS OUT IN TIME,
WHAT WE CAN TELL IS THAT WE WILL BE KEYING IN ON THE EARLY AFTERNOON
HIGH TIDE CYCLE ON THURSDAY. WITH GALE FORCE ONSHORE WINDS A DISTINCT
POSSIBILITY, THE GREATEST TIDAL DEPARTURES COULD OCCUR AT THAT TIME.
THIS COULD PRODUCE TIDAL FLOODING. MINOR LOOKS ALMOST A LOCK.
MODERATE OR GREATER A POSSIBILITY. WE WILL UPDATE THIS AS WE GET
CLOSER TO THE EVENT.

&&

.HYDROLOGY...
AS MENTIONED ABOVE IN THE SHORT TERM SECTION THE TROPICAL NATURE OF
THIS IMPENDING RAIN SYSTEM RAISES STRONG CONCERNS THAT EXCESSIVE
RAIN WILL OCCUR...AND AT LEAST MODERATE FLOODING OF AREA STREAMS IS
A LIKELY RESULT. LARGER RIVERS MAY THEN BECOME INVOLVED. 00Z GFS
PRECIPITABLE WATER VALUES OF 2.75 INCHES REPRESENT A MODEST INCREASE
OVER THE PREVIOUS RUNS...AND SEEM TO BE DISPLACED SLIGHTLY EAST AS
WELL. HOWEVER...THE ECMWF STILL HOLDS ONTO A MORE WESTERN TREND TO
THE AXIS OF HEAVIEST RAIN...WHILE THE GFS/S AXIS IS UP THROUGH THE
DELAWARE VALLEY. THE PREFERENCE IS TO USE BOTH AS A GEOGRAPHIC
BOUND...BUT HEDGE SLIGHTLY TO THE GFS. WITH THIS IN MIND THE FLOOD
WATCH MAKES SENSE ESPECIALLY WITH TERRAIN INVOLVEMENT AS WELL AS
THUNDERSTORM ENRICHMENT TO RAIN RATES AND AMOUNTS. FOR NOW IT WAS
DEEMED PLAUSIBLE TO INCREASE PREVIOUSLY FORECAST RAIN AMOUNT GRIDS
SLIGHTLY...AND INCREASE PEAK NUMBERS A NOTCH OR TWO. THIS IS STILL
RATHER SCARY...BUT NOT QUITE TO THE GFS NUMBERS.

&&

.EQUIPMENT...
STP AT KPHI IS INITED ZERO AT 0247Z IN PREP FOR A MAJOR RAIN E
EVENT THURSDAY. WILL PROBABLY HOLD MARSHALL PALMER R RATES THRU
THIS SYSTEM PREFERRING TO UNDERESTIMATE SLIGHTLY FOR THE EVENT
THAN GROSSLY OVERESTIMATE. ITS POSSIBLE WE MAY NEED TO TRANSITION
TO A TROPICAL R RATE FOR A 6 TO 12 HOUR PERIOD THU AFTN/NIGHT.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH FROM LATE TONIGHT THROUGH THURSDAY EVENING FOR
     PAZ054-055-060>062-067>071.
NJ...FLOOD WATCH FROM LATE TONIGHT THROUGH THURSDAY EVENING FOR
     NJZ001-007>010-012>027.
     HIGH SURF ADVISORY FROM 8 AM THURSDAY TO 2 AM EDT FRIDAY FOR
     NJZ014-023>026.
     HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     AFTERNOON FOR NJZ022>025.
DE...FLOOD WATCH FROM LATE TONIGHT THROUGH THURSDAY EVENING FOR
     DEZ001>004.
     HIGH SURF ADVISORY FROM 8 AM THURSDAY TO 2 AM EDT FRIDAY FOR
     DEZ004.
     HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     AFTERNOON FOR DEZ003-004.
MD...FLOOD WATCH FROM LATE TONIGHT THROUGH THURSDAY EVENING FOR
     MDZ008-012-015-019-020.
MARINE...GALE WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT
     FOR ANZ430-431-450>455.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
     ANZ450>455.

&&

SYNOPSIS.../
NEAR TERM.../
SHORT TERM.../
LONG TERM...IOVINO
AVIATION...DRAG
MARINE...DRAG
HYDROLOGY.../
TIDES/COASTAL FLOODING...DRAG
EQUIPMENT...DRAG
Hazardous weather outlook, Sep 28, 7:51 PM EDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
751 PM EDT TUE SEP 28 2010

DEZ001>003-NJZ013-016>023-027-300000-
NEW CASTLE-KENT-INLAND SUSSEX-WESTERN MONMOUTH-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-
751 PM EDT TUE SEP 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...TONIGHT.

THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WINDS MAY GUST TO 40 MPH AT TIMES THURSDAY AFTERNOON AND EVENING.
IN ADDITION...AREAS OF HEAVY RAINFALL COULD RESULT IN LOCALIZED
FLOODING THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-300000-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
751 PM EDT TUE SEP 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WINDS MAY GUST TO 45 MPH AT TIMES THURSDAY AFTERNOON AND EVENING.
IN ADDITION...LOCALLY HEAVY RAINFALL COULD RESULT IN LOCALIZED
FLOODING THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-012-015-020-NJZ001-007>010-012-015-PAZ054-055-060>062-067>071-
300000-
CECIL-KENT MD-QUEEN ANNES-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
751 PM EDT TUE SEP 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WINDS MAY GUST TO 40 MPH AT TIMES THURSDAY AFTERNOON AND EVENING.
IN ADDITION...AREAS OF HEAVY RAINFALL COULD RESULT IN AREAS OF
FLOODING THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-300000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
751 PM EDT TUE SEP 28 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

SOUTH TO SOUTHWEST WINDS TO GALE FORCE WILL BE POSSIBLE THURSDAY
AND THURSDAY NIGHT. THIS WOULD SIGNIFICANTLY BUILD THE SEAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-300000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
751 PM EDT TUE SEP 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP WEDNESDAY NIGHT, THEN
SOUTHERLY WINDS THURSDAY INTO THURSDAY NIGHT MAY REACH GALE FORCE.
THIS WOULD PRODUCE HIGHER SEAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 3:52 AM EDTFlood WatchPHIKent, New Castle, Sussex49 hr
Sep 29, 4:21 AM EDTHigh Surf AdvisoryPHISussex50 hr
Sep 29, 3:19 PM EDTCoastal Flood AdvisoryPHIKent, New Castle, Sussex30 hr
Sep 29, 3:24 PM EDTWind AdvisoryPHIKent, New Castle, Sussex38 hr
Sep 29, 3:49 AM EDTGale WatchPHI12 hr
Sep 29, 3:42 PM EDTGale WarningPHI40 hr

Nearby

High Wind Watches in New Jersey, 2010High Wind Watches in Delaware, 2010Every high wind watch in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.